Flood, Northeast
- When
- May 24, 8:15 AM AST to 11:15 AM AST
- Where
- Northeast forecast zone
- Reported by
- EMERGENCY MANAGER
Roads 193, 992 and 940 were reported flooded in the municipality of Luquillo.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 24, 3:41 AM AST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 341 AM AST TUE MAY 24 2005 .DISCUSSION...THE LOW LEVEL TROUGH ELONGATED FROM SOUTHWEST TO NORTHEAST ALONG PUERTO RICO LATE MONDAY CONTINUED TO PRODUCE AN AREA OF CLOUDS AND SHOWERS WHOSE EFFECTS REMAINED OVERNIGHT AND HEAVY SHOWERS WERE NOTED OVER CEIBA VIEQUES AND THE EASTER COASTAL WATERS. OTHER SCATTERED SHOWERS WERE NOTED OVER THE CARIBBEAN WATERS. AFTER A COMPARISON OF QUICKSCAT DATA AND GFS80 MODEL GUIDANCE SEEM THAT THIS MODEL IS PICKING UP THE FEATURE PRODUCING OUR LOCAL WEATHER VERY GOOD. THEN I WILL CONTINUE TO PUT SOME CONFIDENCE ON IT FOR NOW. THIS MODEL SUGGEST HIGH RELATIVE HUMIDITY VALUES FOR LATER TODAY AND A SHORT WAVE DEVELOPING THIS AFTERNOON WHICH WILL ENHANCE PRECIPITATION ALONG THE NORTHERN SLOPES AND PLANES THE NORTHWEST AND THE ATLANTIC WATERS. AT THIS TIME THE SHOWERS OVER THE CARIBBEAN WATERS ARE MOVING SLOWLY AND ERRATICALLY BUT WILL START TO MOVE TOWARD THE WEST LATER AS THE ATLANTIC HIGH MOVES EASTWARD PRODUCING A EASTERLY LOW LEVEL WIND FLOW. AT THE LOW LEVEL ANOTHER TROUGH WILL FORM OVER THE CARIBBEAN WATERS AND WILL MOVE TOWARD THE NORTH PROVIDING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS UNTIL LATE TODAY. && .AVIATION...THE AFTERNOON CONVECTION EXPECTED MAY PRODUCE SHOWERS SOME HEAVY THUNDERSTORM ACTIVITY ALONG THE USUAL ROUTE OF APPROACH TO THE LMM INTERNATIONAL AIRPORT. && .HYDROLOGY...THE WET PATTERN IS EXPECTED TO CONTINUE TODAY ESPECIALLY ALONG THE NORTHERN HALF OF PUERTO RICO. WITH THE PERSISTENT RAINFALL OF THE LAST FEW DAYS...THE GROUND REMAIN SATURATED AND WE DO NOT NEED SIGNIFICANT AMOUNTS OF RAIN TO OBTAIN URBAN FLOODING OR POSSIBLY FLASH FLOODING ESPECIALLY IN THE URBAN AREAS SINCE AS IS KNOWN...THE RUNOFF INCREASES. && .CLIMATE...AS IT IS USUAL...THIS MONTH HAS BEEN A RAINY ONE SO FAR. FOR THE LUIS MUNOZ MARIN INTERNATIONAL AIRPORT THE RAIN GAUGE HAVE MEASURED 7.64 IN WHICH IS 3.62 ABOVE THE NORMAL VALUE OF 4.02 IN. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 91 75 / 60 20 50 20 STT 89 79 88 78 / 50 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && RIVERA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE MAY 24 2005 PRZ001>013-AMZ710>750-251000- 600 AM AST TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A SURFACE TROUGH WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. SEA BREEZE EFFECTS COMBINED WITH A MOIST UNSTABLE AIRMASS AND WEST TO SOUTHWEST LOW LEVEL WINDS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP MAINLY ALONG THE NORTH AND EAST PORTIONS OF PUERTO RICO...ALTHOUGH THE OTHER SECTIONS WILL SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINS COULD BE EXPECTED TODAY ALONG THE NORTH HALF OF PUERTO RICO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. VIZ001-002-AMZ710>730-251000- 600 AM AST TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A SURFACE TROUGH ACROSS THE LOCAL ATLANTIC WATERS OFF SHORE OF THE VIRGIN ISLANDS WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. LIGHT WEST WINDS COMBINED WITH MOIST UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE TERRITORY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
503 AM AST TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD FAJARDO 18.33N 65.66W
05/24/2005 FAJARDO PR EMERGENCY MNGR
PUERTO RICO EMERGENCY MANAGEMENT REPORTED THAT THEY WERE
EVACUATING HOMES IN CEIBA AND FAJARDO DUE TO FLASH
FLOODING.
&&
RGROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
618 AM AST TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD FAJARDO 18.33N 65.66W
05/24/2005 FAJARDO PR BROADCAST MEDIA
ONE FAMILY RESCUED FROM ROOF OF HOME DUE TO FLOODING OF
RIO FAJARDO. SEVERAL STREETS IN DOWNTOWN FAJARDO FLOODED.
&&
RGROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
623 AM AST TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM AVALANCHE MANATI 18.43N 66.48W
05/23/2005 MANATI PR BROADCAST MEDIA
REPORTED THAT ABOUT 30 HOMES WERE AFFECTED BY FLOODING
FROM THE RIO GRANDE DE MANATI OUT OF ITS BANKS.
&&
RGROSS1 flood. Local standard time, as filed.
Roads 193, 992 and 940 were reported flooded in the municipality of Luquillo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453038.